Addiction: Substance Abuse Community
Oxy withdrawl(withdrawal) after 2 wks
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Oxy withdrawl(withdrawal) after 2 wks

Just after christmas, I decided to stop taking Oxycontin.  I had been on it off and on for 5 yrs, but steadily for the past three. I made the decision myself, consulting my doctor a month previous to inform him of my decision.
  I was taking up to 150 mlg, per day orally only.  After 2 semi successful back surgeries it started at 10 mgs per day, and grew from there.  I wanted to see if the pain was as bad as I had thought, or if it was withdrawl (withdrawal), and my dependance that I feared more.
  I stopped cold turkey on dec 27th.  Needless to say I went through unimaginable symptoms.  2 days later my wife took me back to the doc, and he devised a tapering plan of one week.  Starting at 70 mgs, reduce by 10 mgs daily until finished.  I finished almost 2 wks ago.  I still felt horrible for a while and still do for parts of a day.  I started getting dizzy spells a week ago and they have been getting more intense recently.  Does anyone know if this is part of normal withdrawl (withdrawal)?
  I am also going to add that I have cheated myself, by finding an old bottle of regular percocet, and taking them.  I still have a few left, and no doubt will finish the bottle.  It is releiving my back pain a little, but at the same time, making me feel ashamed!  I'm not sure if the percocet is contributing to the dizzy spells, I had them before I took them. Has anyone else ever experienced this, and if so, when will they stop?
    Thanks in advance for any input, and good luck to all!
  
Related Discussions
6 Comments Post a Comment
Blank
Avatar_n_tn
No never got dizzy spell just get nasty headaches, do not feel ashame , but myou may feel some w/d again not has bad just remember you  decided to do this and you can taper may have been a little too fast good luck ! we are all here for support
Blank
Avatar_n_tn
Congrats on putting down the oxy I stopped around the same time. I was taking a little less then you but I was on them for the last 5 years as well. Most likely the percs are prolonging the withdrawl (withdrawal) process and you are feeling some mild symptoms of w/d. I have 16 days today and I still have some mild symptoms but they dont really slow me down too much. Great job getting this far and putting down the percs should be a walk in the park compared to the oxy.
Blank
Avatar_m_tn
Actually I did get bouts of dizziness when I was coming off oxy.  It would happen when I made sudden movements or standup to quick.  After 2 solid weeks of cold turkey it stopped dramatically.  I still get it every once in a while. I hoped that helped.
Blank
Avatar_n_tn
Hi.  My addiction was to vicodin.  I felt real dizzy and stuff after stopping cold turkey, vision problems too.  They eventually went away thank god and I was wondering if they were ever going to and if I was ever going to feel normal.  I feel pretty normal now I guess, almost forgot what normal felt like.  You are doing so good and have the right frame of mind, so I think you will beat this.  My thoughts are with you.
Blank
Avatar_f_tn
I get dizzy spells...but that isnt because of the pills.....I only get them when I am off the pills........when I use regularly I dont have them...which is weird.....but trusting doctors isnt on the plan list lately...so hell my opinion might be worthless...

But you have back pain and that can have alot to do with the dizzy spells......I would suggest an mri or something..of the sort....and maybe its related to the back pain...then the withdrawals......
Blank
Avatar_n_tn
DIZZY,,,YES! Whenever I stand up I get dizzy spells, but not just being dizzy, my body starts feeling all tingly and I drop stuff. If you have ever done Nitrous (not sure of spelling) the body high I get off that is almost exactly what the dizzy spells feel like. But they start subsiding within a few days, and within a few weeks they are almost done. Well thats how long it took for me, everyone is different. Keep hangin in there!
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Addiction Answerers
Avatar_f_tn
Blank
motye51
3092482_tn?1412261602
Blank
weaver71
Other
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
1235186_tn?1339127464
Blank
atthebeach
on the beach, NJ
1926359_tn?1331591739
Blank
lulu747
Vancouver
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN